Alert archive / California / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 29, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 30, 2022, 6:57 PM PDT for Inyo County, California. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2022, 6:57 PM PDT (01:57 UTC)
- Expired
- Jul 30, 2022, 7:45 PM PDT
- In force
- 48 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Inyo County, CA
The radar
The Edwards AFB radar (KEYX), 135 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 2.0 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 207 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 2487 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
252
WUUS55 KVEF 310157
SVRVEF
CAC027-310245-
/O.NEW.KVEF.SV.W.0029.220731T0157Z-220731T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Las Vegas NV
657 PM PDT Sat Jul 30 2022
The National Weather Service in Las Vegas has issued a
* Severe Thunderstorm Warning for...
Southwestern Inyo County in south central California...
* Until 745 PM PDT.
* At 656 PM PDT, a severe thunderstorm was located over Olancha, and
is nearly stationary.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, trees, and power lines.
* Locations impacted include...
Highway 395, Olancha, and Cartago.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3633 11810 3634 11810 3635 11812 3641 11811
3648 11789 3634 11763 3611 11766 3598 11792
3605 11805 3613 11807 3617 11806 3621 11811
3628 11812 3628 11813
TIME...MOT...LOC 0156Z 009DEG 4KT 3625 11798
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
VARIAN2 follow-up statements
698
WWUS55 KVEF 310220
SVSVEF
Severe Weather Statement
National Weather Service Las Vegas NV
720 PM PDT Sat Jul 30 2022
CAC027-310245-
/O.CON.KVEF.SV.W.0029.000000T0000Z-220731T0245Z/
Inyo CA-
720 PM PDT Sat Jul 30 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM PDT
FOR SOUTHWESTERN INYO COUNTY...
At 720 PM PDT, a severe thunderstorm was located near Olancha, and is
nearly stationary.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, trees, and power lines. Reduced
visibility on area roadways due to blowing dust possible.
Locations impacted include...
Olancha and Cartago.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3633 11810 3634 11810 3635 11812 3641 11811
3648 11789 3634 11763 3611 11766 3598 11792
3605 11805 3613 11807 3617 11806 3621 11811
3628 11812 3628 11813
TIME...MOT...LOC 0220Z 009DEG 4KT 3622 11799
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
VARIAN517
WWUS55 KVEF 310241
SVSVEF
Severe Weather Statement
National Weather Service Las Vegas NV
741 PM PDT Sat Jul 30 2022
CAC027-310251-
/O.EXP.KVEF.SV.W.0029.000000T0000Z-220731T0245Z/
Inyo CA-
741 PM PDT Sat Jul 30 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN INYO COUNTY WILL
EXPIRE AT 745 PM PDT...
The storm which prompted the warning has weakened below severe
limits. Therefore, the warning will be allowed to expire. Heavy rain
and resultant flash flooding remain a concern with this storm.
LAT...LON 3633 11810 3634 11810 3635 11812 3641 11811
3648 11789 3634 11763 3611 11766 3598 11792
3605 11805 3613 11807 3617 11806 3621 11811
3628 11812 3628 11813
TIME...MOT...LOC 0241Z 009DEG 4KT 3620 11799
$$
VARIANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 2:20 PM PDT, 4 hours 37 minutes earlier.
Area forecast discussion, Jul 30, 2:20 PM PDT, 4 hours 37 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 220 PM PDT Sat Jul 30 2022 .SYNOPSIS...Moist and unstable air will remain over much of the region through the weekend and into early next week. Heavy rain and flash flooding are the primary concerns, and the potential for damaging winds exists as well. The high humidity will help hold temperatures down, especially in areas where rain occurs. && .SHORT TERM...Through tonight... Convection has fired early this afternoon along the high terrain of Mohave and eastern San Bernardino Counties. The inverted trough providing the dynamics for these storms has drifted to the west with its axis aligned with the Colorado River. This makes storm motion complicated today, with storms in the south moving northward and storms in the north moving southward. High resolution guidance indicate an area of storm convergence over the Arizona Strip later this evening. This is an area we are watching closely for the possibility of heavy rain and flooding. Given the significant amount of moisture in the atmosphere, all storms are efficient rain producers with the possibility of producing rain of over an inch in a short period of time. Frequent lightning and strong outflow wind will also be common with storms today. Storms will diminish in coverage this evening with the loss of daytime heating. .LONG TERM...Sunday through Friday... High pressure that has been bringing record heat to the pacific northwest and northern Nevada will begin to migrate eastward, allowing for a southerly flow, allowing for moisture to continue to stream in from the eastern Pacific Ocean and Gulf of California. Widespread convection can be expected across much of the area Sunday as the inverted trough moves northeast into California. The thunderstorm threat remains for Monday before a drying trend midweek. Tuesday through Thursday, thunderstorms will be mainly in the great Basin and Mohave County. Our next monsoon surge looks to arrive Friday with an increase in convection Friday going into the weekend. With the extremely moist atmosphere, expect temperatures to remain below normal through the week. && .AVIATION...For Harry Reid...Light east to southeast winds <10kts can be expected through tonight. Thunderstorm activity is not expected at the terminal but thunderstorms may affect some corridors. While it appears unlikely, outflow wind from a thunderstorm cannot be ruled out through 04Z. Winds are expected to go light and variable overnight into Sunday morning before light southeasterly winds and a better chance of convection returns to the valley Sunday afternoon. For the rest of southern Nevada, northwest Arizona and southeast California...Light wind below 10kts are expected at TAF sites areawide when thunderstorms are not around. Thunderstorms will impact several terminals through about 04Z Sunday. KBIH can expect to see thunderstorms this evening as well as KDAG. All convective activity should wane by around 04Z. Light wind will return areawide overnight. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION/AVIATION...Berc For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Jul 30, 3:35 PM PDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
335 PM PDT SAT JUL 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM FLASH FLOOD 4 W GOLDEN VALLEY 35.23N 114.28W
07/30/2022 MOHAVE AZ DEPT OF HIGHWAYS
WEST CHINO DRIVE CLOSED BETWEEN NORTH MILKY
WAY ROAD AND NORTH ESTRELLA ROAD DUE TO
FLOODING.
&&
MWLocal storm report, Jul 30, 4:33 PM PDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
433 PM PDT SAT JUL 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM FLASH FLOOD 9 E CHLORIDE 35.39N 114.04W
07/30/2022 MOHAVE AZ DEPT OF HIGHWAYS
NORTH STOCKTON HILL ROAD CLOSED DUE TO
FLOODING BETWEEN NORTH PIERCE FERRY ROAD TO
MILE MARKER 32 DUE TO WEATHER.
0355 PM FLASH FLOOD 4 WNW GOLDEN VALLEY 35.26N 114.29W
07/30/2022 MOHAVE AZ DEPT OF HIGHWAYS
NORTH ESTRELLA ROAD CLOSED DUE TO FLOODING
FROM WEST CHINO DRIVE TO WEST ZUNI DRIVE.
0355 PM FLASH FLOOD 8 SSW GOLDEN VALLEY 35.12N 114.26W
07/30/2022 MOHAVE AZ DEPT OF HIGHWAYS
SOUTH GARNET ROAD CLOSED DUE TO FLOODING
FROM WEST SHINARUMP DRIVE TO WEST OATMAN
HIGHWAY.
0355 PM FLASH FLOOD 3 SSW GOLDEN VALLEY 35.18N 114.25W
07/30/2022 MOHAVE AZ DEPT OF HIGHWAYS
SOUTH TEDDY ROOSEVELT ROAD CLOSED DUE TO
FLOODING FROM WEST BOLSA DRIVE TO WEST
SHINARUMP DRIVE.
0400 PM FLASH FLOOD 10 ENE OATMAN 35.07N 114.22W
07/30/2022 MOHAVE AZ DEPT OF HIGHWAYS
WEST OATMAN HIGHWAY CLOSED DUE TO FLOODING
FROM MILE MARKER 40 TO SILVER CREEK ROAD.
0405 PM FLASH FLOOD 5 SSW GOLDEN VALLEY 35.16N 114.24W
07/30/2022 MOHAVE AZ DEPT OF HIGHWAYS
WEST SHINARUMP DRIVE CLOSED DUE TO FLOODING
FROM SOUTH COLORADO ROAD TO SOUTH GARNET
ROAD.
&&
MWLocal storm report, Jul 30, 4:47 PM PDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
447 PM PDT SAT JUL 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM TSTM WND GST 3 NNE NEWBERRY SPRINGS 34.87N 116.66W
07/30/2022 M61 MPH SAN BERNARDINO CA MESONET
SITE AT NEWBERRY ELEMENTARY SCHOOL GUSTED TO
61 MPH AT 308PM. DATA COURTESY OF
EARTHNETWORKS.
0324 PM TSTM WND DMG 2 ENE NEWBERRY SPRINGS 34.84N 116.66W
07/30/2022 SAN BERNARDINO CA LAW ENFORCEMENT
CALIFORNIA HIGHWAY PATROL REPORTED A
POWERLINE DOWN DUE TO THUNDERSTORM WINDS.
0418 PM TSTM WND DMG 3 NE NEWBERRY SPRINGS 34.86N 116.66W
07/30/2022 SAN BERNARDINO CA LAW ENFORCEMENT
CALIFORNIA HIGHWAY PATROL REPORT OF A BROKEN
POWERPOLE AND LINES HANGING ABOUT 6 FEET OFF
THE GROUND.
&&
MWThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 7:06 PM PDT | Flash Flood Warning | VEF | Inyo | 2 hr |
| Jul 30, 7:17 PM PDT | Flash Flood Warning | VEF | Inyo | 2 hr |
| Jul 30, 8:06 PM PDT | Severe Thunderstorm Warning | VEF | Inyo | 54 min |
| Jul 31, 12:15 AM PDT | Flood Watch | VEF | Inyo, San Bernardino | 46 hr |
| Jul 31, 10:12 AM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Jul 31, 10:38 AM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Jul 31, 11:41 AM PDT | Flash Flood Warning | VEF | Inyo, San Bernardino | 6 hr |
| Jul 31, 12:02 PM PDT | Flash Flood Warning | VEF | Inyo, San Bernardino | 5 hr |
| Jul 31, 12:45 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Jul 31, 1:04 PM PDT | Flash Flood Warning | VEF | Inyo, San Bernardino | 116 min |
| Jul 31, 1:58 PM PDT | Flash Flood Warning | VEF | Inyo | 3 hr |
| Jul 31, 3:07 PM PDT | Flash Flood Warning | VEF | Inyo, San Bernardino | 113 min |
| Jul 31, 3:40 PM PDT | Flash Flood Warning | VEF | San Bernardino | 80 min |
| Jul 31, 3:41 PM PDT | Flash Flood Warning | VEF | San Bernardino | 4 hr |
| Jul 31, 4:51 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Jul 31, 4:53 PM PDT | Flash Flood Warning | VEF | Inyo, San Bernardino | 5 hr |
| Jul 31, 4:57 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
Nearby
Severe Thunderstorm Warnings in California, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.